Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 22, 2006, 3:14 PM CDT. It took effect at May 23, 2006, 7:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 3:14 PM CDT (20:14 UTC)
- In effect from
- May 23, 2006, 7:00 AM CDT
- Expired
- May 23, 2006, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 222014 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CDT MON MAY 22 2006 ...A RED FLAG WARNING IS IN EFFECT UNTIL THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE GREAT BASIN TONIGHT AND TUESDAY. THIS WILL RESULT IN INCREASED MID LEVEL WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS TODAY AND TUESDAY. 20 FOOT WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER ACROSS THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE INCREASED WIND SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND HIGH TO VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TUESDAY AFTERNOON. NMZ114-TXZ258-230200- /O.UPG.KMAF.FW.A.0040.060523T1700Z-060524T0200Z/ /O.NEW.KMAF.FW.W.0047.060523T1700Z-060524T0200Z/ /O.CON.KMAF.FW.W.0046.000000T0000Z-060523T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 214 PM MDT MON MAY 22 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT CONTINUE OVER THE GUADALUPE MOUNTAINS THIS AFTERNOON. SOUTHWESTERLY 20 FOOT WINDS ARE APPROACHING 20 MPH. THEREFORE THE RED FLAG WARNING WILL CONTINUE IN EFFECT UNTIL 8 PM THIS EVENING. WESTERLY TO SOUTHWESTERLY 20 FOOT WIND SPEEDS ABOVE 20 MPH FOR SEVERAL HOURS...ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE CONDIDITONS WILL CONTINUE INTO THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMAF 230142 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 842 PM CDT MON MAY 22 2006 ...THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN CANCELLED... ...A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL MOVE TOWARD THE GREAT BASIN TONIGHT AND TUESDAY. THIS WILL RESULT IN INCREASED MID LEVEL WIND SPEEDS ACROSS THE GUADALUPE MOUNTAINS TODAY AND TUESDAY. 20 FOOT WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER ACROSS THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE INCREASED WIND SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND HIGH TO VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TUESDAY AFTERNOON. NMZ114-TXZ258-231500- /O.CAN.KMAF.FW.W.0046.000000T0000Z-060523T0200Z/ /O.CON.KMAF.FW.W.0047.060523T1700Z-060524T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 742 PM MDT MON MAY 22 2006 ...RED FLAG WARNING IS CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. WIND SPEEDS WILL REMAIN IN THE 20 TO 30 MPH RANGE THROUGH GAPS AND PASSES IN THE GUADALUPE MOUNTAINS FOR THE NEXT FEW HOURS. HOWEVER...RH/S WILL BE ON THE INCREASE AND DO NOT EXPECT ANY LOCATIONS TO HAVE 3 HOURS OF 15 PERCENT OR LESS. THEREFORE... THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN CANCELLED. WESTERLY TO SOUTHWESTERLY 20 FOOT WIND SPEEDS ABOVE 20 MPH FOR SEVERAL HOURS...ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON. THESE CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 231151 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 651 AM CDT TUE MAY 23 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... .INCREASING 20 FOOT WINDS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE INCREASED WIND SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH MOST OF THE EVENING. 20 FOOT WIND SPEEDS WILL DECREASE BELOW 20 MPH AFTER SUNSET...HOWEVER RH/S WILL CONTINUE TO REMAIN LOW OVERNIGHT. NMZ114-TXZ258-232000- /O.EXT.KMAF.FW.W.0047.060523T1200Z-060524T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 551 AM MDT TUE MAY 23 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WIND SPEEDS ABOVE 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH MOST OF THE EVENING. THESE CONDITIONS WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 231910 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT TUE MAY 23 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... .20 FOOT WINDS GREATER THAN 20 MPH WILL CONTINUE INTO THE EVENING. THESE WIND SPEEDS WILL COMBINE WITH VERY DRY CONDITIONS AND VERY HIGH FIRE DANGER TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS THROUGH THE MIDDLE OF THE EVENING. 20 FOOT WIND SPEEDS WILL DECREASE BELOW 20 MPH AFTER SUNSET...HOWEVER RH/S WILL CONTINUE TO REMAIN LOW OVERNIGHT. NMZ114-TXZ258-240200- /O.CON.KMAF.FW.W.0047.000000T0000Z-060524T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 110 PM MDT TUE MAY 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO SOUTHWEST 20 FOOT WIND SPEEDS ABOVE 20 MPH ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS UNTIL AFTER SUNSET. THESE CONDITIONS WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 2:28 PM CDT, 46 minutes earlier.
Area forecast discussion, May 22, 2:28 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT MON MAY 22 2006
.SHORT TERM...
UPPER LEVEL RIDGE WILL CONTINUE OVER THE CWA THROUGH THE SHORT TERM
AS AN UPPER LEVEL TROUGH MOVES ONTO THE CA COAST. WEAK UPPER LEVEL
DISTURBANCES WILL MOVE AROUND THE NORTHERN PERIPHERY OF THE RIDGE.
AT THE SURFACE A TROUGH WILL STRETCH ACROSS SOUTHEAST NEW MEXICO AND
THE EXTREME WESTERN PERMIAN BASIN.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE WESTERN
CWA LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE
THUNDERSTORMS WILL LIKELY DEVELOP ALONG A THETA-E RIDGE OVER
SOUTHEAST NEW MEXICO AND WILL TRANSLATE INTO THE NORTHWESTERN
PERMIAN BASIN. A LOW LEVEL JET IS EXPECTED TO DEVELOP OVER THE
EASTERN AND CENTRAL CWA AND WILL HELP MAINTAIN THE THUNDERSTORM
ACTIVITY INTO THE LATE EVENING.
TEMPERATURES WILL BE MILD TONIGHT. OVERNIGHT LOWS WILL BE MAINLY IN
THE 60S WITH A FEW 70S OVER THE CENTRAL PERMIAN BASIN AND 50S IN THE
DAVIS MOUNTAINS.
.LONG TERM...
UPPER RIDGE OVER THE AREA WILL SWAY EAST AND WEST NEXT FEW DAYS BUT
REMAIN A PERMANENT FEATURE THROUGH THE FORECAST.
A STRONG SHORTWAVE TROUGH ON TUESDAY WILL TRACK ACROSS THE MOUNTAINS
AND MOVE ACROSS THE CENTRAL PLAINS... PASSING WELL NORTH OF THE
REGION. THIS WILL HAVE LITTLE EFFECT ON THE AREA EXCEPT MAY
INCREASE THE WIND OVER THE MOUNTAINS AND WILL FLATTEN THE UPPER
RIDGE.
A SURFACE TROUGH HELPED TO FOCUS CONVECTION ON SUNDAY AND EXPECT IT
WILL ACT THAT WAY THE NEXT FEW DAYS. DRYLINE WILL ALSO BE PRESENT
DAILY THROUGH THE FORECAST PERIOD BUT MAY NOT ALWAYS MATCH UP WITH
THE TROUGH LOCATION.
UPPER RIDGE WILL DOMINATE THE MIDDLE OF THE WEEK... BUT WITH THE
APPROACH OF THE NEXT UPPER TROUGH THIS WEEKEND... STORM CHANCES WILL
INCREASE. WILL KEEP ISOLATED/SLIGHT CHANCE POPS EACH AFTERNOON AND
EVENING THIS WEEK... MAINLY EAST WHERE LOW LEVEL MOISTURE WILL BE
BETTER.
TEMPERATURES WILL STAY WELL ABOVE NORMAL (UPPER 80S) AND GENERALLY
BE IN THE MID TO UPPER 90S FOR THE CENTRAL PART OF THE AREA. TEMPS
IN THE 100-108 RANGE WILL BE POSSIBLE ALONG THE PECOS AND RIO GRANDE
RIVER VALLEYS.
PREVIOUS FORECAST LOOKS GOOD... MADE LITTLE CHANGES.
&&
.FIRE WEATHER...
AN UPPER LEVEL TROUGH OVER THE WESTERN CWA WILL MOVE NORTHEAST
INTO THE CENTRAL ROCKIES TUESDAY. AS A RESULT THE GRADIENT WILL
TIGHTEN WITH WESTERLY 20 FOOT WINDS IN THE 20 TO 30 MPH RANGE IN
THE GUADALUPE MOUNTAINS. THESE WINDS WILL USHER IN VERY DRY AIR
WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT. THEREFORE WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
GUADALUPE MOUNTAINS FOR TUESDAY AFTERNOON AND INTO THE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 95 69 97 / 10 10 10 20
CARLSBAD NM 66 95 64 97 / 20 10 0 0
DRYDEN TX 70 93 69 94 / 10 10 10 20
FORT STOCKTON TX 68 97 71 100 / 10 10 10 20
GUADALUPE PASS TX 65 87 65 92 / 10 10 0 10
HOBBS NM 65 94 63 95 / 20 10 0 0
MARFA TX 57 90 57 91 / 10 10 10 10
MIDLAND INTL AIRPORT TX 70 96 69 97 / 10 10 10 20
ODESSA TX 70 97 70 98 / 10 10 10 20
WINK TX 71 103 71 104 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON CDT TUESDAY TO 9 PM CDT TUESDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
72/54Hazardous weather outlook, May 22, 2:26 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT MON MAY 22 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 226 PM CDT MON MAY 22 2006 /126 PM MDT MON MAY 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN AND THE UPPER TRANS PECOS REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT AND 20 FOOT WIND SPEEDS OF GREATER THAN 20 MPH...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 34 min |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.